MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC STAR S4 IR; EXCIMER LASER SYSTEM

AMO MANUFACTURING USA, LLC STAR S4 IR; EXCIMER LASER SYSTEM
Model Number 0030-4864
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, as the date incident occurred was not provided.(b)(4).A review of records related to the device including labeling, complaint trending, and risk documentation will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a laser vision correction patient presented with epithelial ingrowth one day post treatment.Through follow up it was learned the epithelial defect was sizeable and resulted in the melt which was outside visual axis and was not adjacent to the epithelial ingrowth.A flap lift was performed to remove the epithelial cell on (b)(6) 2021.The surgeon stated part of the peripheral flap had melted but that was outside the visual axis.On post-op day 3, the epithelial is filling in the area of the flap melt and there is no current ingrowth.Patient is reportedly doing well and will continue to be monitored.The uncorrected visual acuity (ucva) is 20/25.
 
Additional Manufacturer Narrative
Correction: h4 device manufacture date: initial report may 22, 2007.The correct manufacturing date is: jun 10, 2007.Additional information / device evaluation.Section d9: device available for evaluation: yes as of 9/14/2021.H3 device evaluated: yes.H6: type of investigation: added coding 3331, 4109, 4110.H6: investigation findings: updated code from 3221 to 213.A record review was performed.A product deficiency review was performed and there is no product deficiency identified.A document, service history, and trending was reviewed.There is not a recognizable adverse trend.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.A labeling review was conducted; the operator manual for the system was reviewed and found to include adequate instructions for use, warnings and operational errors.The review of the device history record (dhr) for excimer laser system showed that there were no issues or non-conformities.The system and its components met all specifications prior to being released.Manufacturing has been ruled out as a potential cause for the reported issue.Based on the investigation results, no corrective action has been issued.Based on the investigation results there is no indication of a product quality deficiency.Johnson & johnson surgical vision will continue to monitor this type of complaints.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
STAR S4 IR
Common Device Name
EXCIMER LASER SYSTEM
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
MDR Report Key12469021
Report Number2020664-2021-07376
Device Sequence Number14386490
Product Code LZS
UDI-Device Identifier05050474573413
UDI-Public(01)05050474573413
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P910062
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0030-4864
Device Catalogue Number0030-4864
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;